Ordering infinite utility streams: Efficiency, continuity, and no impatience
José Alcantud () and
Ram Dubey ()
Mathematical Social Sciences, 2014, vol. 72, issue C, 33-40
Abstract:
We study two related versions of the no-impatience postulate in the context of transitive and reflexive relations on infinite utility streams which are not necessarily complete. Both are excluded by the traditional (weak) anonymity axiom. We show explicit social welfare relations satisfying Strong Pareto and the weaker version of no-impatience that are compatible with continuity in all the traditional topologies in this field. However the stronger version of no-impatience is violated by all lower semi-continuous (in the sup or Campbell topologies) social welfare relations satisfying the Weak Pareto axiom.
Date: 2014
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (2)
Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0165489614000717
Full text for ScienceDirect subscribers only
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eee:matsoc:v:72:y:2014:i:c:p:33-40
DOI: 10.1016/j.mathsocsci.2014.09.004
Access Statistics for this article
Mathematical Social Sciences is currently edited by J.-F. Laslier
More articles in Mathematical Social Sciences from Elsevier
Bibliographic data for series maintained by Catherine Liu ().